MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown not provided.If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.Initial reporter first name: unknown not provided.Initial reporter telephone number: unknown/not provided.An attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that two intraocular lenses were left by a visiting company used by the (b)(6) so description of incident was written on the lens box.One is described simply as broken.The other says broken and problem with haptic.Through follow-ups, it is unclear which lens was described as problem with haptic in addition to being described as broken.No patient injury was reported.Therefore, despite several attempts to collect additional information, no further information is available.This report is for #1 of the 2 reported events.A separate report is being submitted for the second product.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation could not be performed since at the time of this investigation, the product had not been received.If the product is returned regarding this event the case will be reopened to complete sample evaluation.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was discovered a corrected serial number should have been included in the first follow-up report submitted.The following fields were updated accordingly.Section d4: serial number: (b)(4).Section d4: unique identifier (udi) number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on: 17 december 2021.Device evaluation: the complaint preloaded was received in a plastic bag.Visual inspection under magnification revealed trace amounts of viscoelastic residue inside of the cartridge.Further observation revealed a lens was stuck inside of the cartridge and had been overridden by the plunger rod.The handpiece was disassembled and the assembly was inspected, presenting with no assembly issues.The lens could not be evaluated because the plunger rod overriding the lens could not be removed from the cartridge without further damaging the lens.Trace amounts of viscoelastic residue was observed in the cartridge which suggests an inadequate amount of ovd was used during loading and insertion which may contribute to deployment issues (including the defects listed in this evaluation).The complaint issues could not be confirmed, and no product deficiency could be determined.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12637179
Report Number2020664-2021-07776
Device Sequence Number14547887
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)240324
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/01/2021
12/07/2021
02/11/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/24/2021
12/10/2021
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown